Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Morristown, TN

June 1, 2018Campbell County, Claiborne County, Tennessee

NWS Morristown, TN issued this special weather statement at Jun 1, 2018, 6:21 AM EDT for Campbell County, Claiborne County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2018, 6:21 AM EDT (10:21 UTC)
Expired
Jun 1, 2018, 7:15 AM EDT
In force
54 min
Issued by
NWS Morristown, TN

Counties Campbell County, TN, Claiborne County, TN

The radar

The Knoxville radar (KMRX), 54 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2231 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2231 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WWUS84 KMRX 011021
SPSMRX

Special Weather Statement
National Weather Service Morristown TN
621 AM EDT FRI JUN 1 2018
 
TNZ013-014-011115-
Claiborne TN-Campbell TN-
621 AM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE AND
NORTHEASTERN CAMPBELL COUNTIES UNTIL 715 AM EDT...

At 620 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Ash to near La Follette to Jacksboro.
Movement was northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
La Follette, Jacksboro, Harrogate, Jellico, Caryville, Cumberland
Gap, Arthur, Indian Mountain State Park, Clairfield, Fincastle and
White Oak.

LAT...LON 3660 8360 3647 8365 3642 8384 3643 8386
      3642 8389 3643 8389 3640 8391 3639 8394
      3640 8395 3639 8396 3632 8423 3642 8419
      3659 8417 3658 8369 3660 8367
TIME...MOT...LOC 1020Z 236DEG 29KT 3654 8417 3645 8414 3634 8419 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:11 AM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 1, 3:11 AM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
311 AM EDT Fri Jun 1 2018

.SHORT TERM...(Today and Tonight)...Atmosphere continues to be quite
moist for the short term, and a mid/upper level short wave will move
across the area today. Model soundings show significant convective
energy, so expect good coverage of showers and thunderstorms.
Convection over western TN is forecast by short term models to
weaken as it moves into less favorable environment, but may not
weaken as much as models suggest.  Will carry significant morning
PoPs for this possibility but will still keep highest PoPs during
the afternoon hours.  Cannot rule out some strong to isolated severe
storms especially south, and will mention this in HWO as well as
localized flooding threat given wet ground. Convection should
diminish this evening, but will keep PoPs in the chance category
all night.

.LONG TERM...(Saturday through Thursday)...A eastern U.S.
positively tilted trough extending from Virginia into the
Carolinas to Georgia will bring northwest winds and a chance of
showers and thunderstorms for Saturday. The moist atmosphere will
be slow to dry however less rain chances expected Saturday night
as a shortwave ridge builds into the forecast area. However, by
Sunday another shortwave is progged to race across the upper MS
River Valley driving a weak frontal boundary into the region. Dare
I say, higher chances of showers and thunderstorms come with this
system?! The good news is that there will be drying trend and
cooler temperatures starting Sunday night into at least the middle
of next week. Increasing rain chances come in late Thursday as
the forecast area becomes situated along the eastern fringe of the
high over the Southern Plains where steering flow might bring in
some remnant storms that form over the Ohio Valley.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             86  69  87  71 /  70  50  30  30
Knoxville McGhee Tyson Airport, TN  85  68  84  69 /  70  40  50  20
Oak Ridge, TN                       83  68  86  69 /  70  40  40  20
Tri Cities Airport, TN              82  65  80  63 /  70  50  60  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jun 1, 3:13 AM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
313 AM EDT Fri Jun 1 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020715-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
313 AM EDT Fri Jun 1 2018 /213 AM CDT Fri Jun 1 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Additional showers and thunderstorms can be expected today into
tonight. Some of these storms may be strong to marginally severe
with damaging winds the primary threat, especially across
southeast Tennessee and extreme southwest North Carolina. In
addition, torrential rainfall will be possible which may lead to
localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation maybe needed today into this evening.

In the hours before

Special weather statement, Jun 1, 6:05 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Morristown TN
605 AM EDT FRI JUN 1 2018

TNZ012-013-035-011100-
Scott TN-Campbell TN-Morgan TN-
605 AM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...
NORTHWESTERN CAMPBELL AND CENTRAL SCOTT COUNTIES UNTIL 700 AM EDT...

At 604 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Jamestown to 12 miles
northwest of Fairfield Glade. Movement was northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Sunbright, Rugby, Rugby
State Park, Ketchen, Honey Creek State Park, Elgin and Robbins.

LAT...LON 3659 8416 3634 8442 3619 8485 3619 8491
      3621 8491 3629 8485 3630 8480 3633 8477
      3633 8476 3634 8474 3635 8474 3635 8473
      3637 8472 3637 8470 3640 8466 3643 8469
      3660 8433
TIME...MOT...LOC 1004Z 241DEG 38KT 3636 8478 3615 8502
Special weather statement, Jun 1, 6:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
621 AM EDT FRI JUN 1 2018

TNZ013-014-011115-
Claiborne TN-Campbell TN-
621 AM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE AND
NORTHEASTERN CAMPBELL COUNTIES UNTIL 715 AM EDT...

At 620 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Ash to near La Follette to Jacksboro.
Movement was northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
La Follette, Jacksboro, Harrogate, Jellico, Caryville, Cumberland
Gap, Arthur, Indian Mountain State Park, Clairfield, Fincastle and
White Oak.

LAT...LON 3660 8360 3647 8365 3642 8384 3643 8386
      3642 8389 3643 8389 3640 8391 3639 8394
      3640 8395 3639 8396 3632 8423 3642 8419
      3659 8417 3658 8369 3660 8367
TIME...MOT...LOC 1020Z 236DEG 29KT 3654 8417 3645 8414 3634 8419

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:47 PM EDTSevere Thunderstorm WarningMRXBledsoe, Rhea25 min
May 31, 9:16 PM EDTSpecial Weather StatementMRXBledsoe, Sequatchie44 min
May 31, 9:37 PM EDTFlash Flood WarningMRXMcMinn, Monroe3 hr
May 31, 9:53 PM EDTFlash Flood WarningMRXBledsoe, McMinn, Meigs, Rhea3 hr
May 31, 10:25 PM EDTSevere Thunderstorm WarningMRXMarion, Sequatchie29 min
May 31, 10:29 PM EDTSpecial Weather StatementMRXPolk61 min
May 31, 10:46 PM EDTAreal Flood AdvisoryMRXBradley, McMinn, Polk3 hr
Jun 1, 6:05 AM EDTSpecial Weather StatementMRXScott55 min
Jun 1, 6:54 AM EDTSpecial Weather StatementMRXBledsoe, Rhea, Sequatchie66 min
Jun 1, 7:53 AM EDTSpecial Weather StatementMRXLoudon, Rhea, Roane52 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.